Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 51, NWS Miami, FL

May 21, 2006Broward County, Florida

NWS Miami, FL issued this red flag warning at May 21, 2006, 4:01 AM EDT for Broward County, Florida. It took effect at May 21, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2006, 4:01 AM EDT (08:01 UTC)
In effect from
May 21, 2006, 1:00 PM EDT
Expired
May 21, 2006, 7:00 PM EDT
In force
6 hr
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2090 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 210801
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
401 AM EDT SUN MAY 21 2006

FLZ063-066-067-070-071-212300-
/O.UPG.KMFL.FW.A.0035.060521T1700Z-060521T2300Z/
/O.NEW.KMFL.FW.W.0051.060521T1700Z-060521T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD-
401 AM EDT SUN MAY 21 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING DUE TO LOW RELATIVE HUMIDITY VALUES...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. THIS SUPERSEDES THE FIRE WEATHER WATCH FOR THIS AREA.

HIGH PRESSURE WILL REMAIN ENTRENCHED OVER SOUTH FLORIDA
SUNDAY...ALLOWING FOR ANOTHER DAY OF DRY AND HOT CONDITIONS OVER
THE INTERIOR AREAS. THE EAST AND WEST SEA BREEZES THOUGH WILL
BRING LOW LEVEL MOISTURE INLAND FROM THE COAST BY EARLY AFTERNOON
...MITIGATING THE DRY HOT WEATHER SLIGHTLY...BUT ONLY IN THE
COASTAL ZONES.

THE INTERIOR ZONES CAN EXPECT RELATIVE HUMIDITIES TO POSSIBLY
FALL BELOW 35 PERCENT FOR FOR OR MORE CONSECUTIVE HOURS SUNDAY
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.

LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CHRISTENSEN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 21, 3:51 AM EDT, 10 minutes earlier.

Area forecast discussion, May 21, 3:51 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
351 AM EDT SUN MAY 21 2006

.DISCUSSION...UPPER PATTERN REMAINS UNCHANGED WITH LARGE RIDGE TO
THE WEST AND UPPER TROUGH MEANDERING JUST N OF NEW ENGLAND. SFC
RIDGE NEAR LAKE OKEE IS HELPING TO DRAW MOISTURE BACK N FROM OLD
FRONTAL BOUNDARY. LEADING EDGE OF THIS MOISTURE IN CURRENTLY IN
THE FL STRAITS. THIS WILL ADD ENOUGH MOISTURE TO THE ATMOSPHERE TO
GIVE US A FEW MORE CLOUDS TODAY. THE GFS SHOWS A SHORTWAVE
ROTATING ON THE BACK SIDE OF THE WESTERN RIDGE AND THIS AIDS IN
PULLING BACK THE MOISTURE. THE MAV NOW SHOWS LIKELY POPS FOR
TUESDAY. THIS MAY BE A BIT OVERDONE BUT IT HAS BEEN CONSISTENT THE
PAST FEW RUNS SO WILL GO HIGHER THAN MET AND TAD UNDER MAV. UPPER
RIDGE FLATTENS OUT LATER IN THE WEEK AND EXTENDS EAST TO FL BY
FRIDAY. THIS WIL HELP DRY US OUT A LITTLE SO HAVE GONE BACK TO
SLIGHT CHANCE FOR THAT TIME FRAME.

&&

.MARINE...WINDS TO REMAIN 15 KT OR LESS THROUGH THE FORECAST CYCLE
SO SEAS WELL UNDER ADVISORY CRITERIA.

&&

.FIRE WEATHER...CONCERN TODAY IS WHERE THE LOW RHS WILL BE.
CERTAINLY WAS CAUGHT OFF GUARD WITH THE LOW DEW POINTS THAT MIXED
DOWN YESTERDAY OVER THE EASTERN METRO AREA. DO NOT SEE THAT
HAPPENING TODAY AS LOW LEVEL EASTERLY FLOW HAS BECOME WELL
ESTABLISHED AND EXTENDS UP TO 10K. THEREFORE, FEEL THAT RHS BELOW
35 PERCENT WILL BE CONFINED TO THE INTERIOR ZONES AND WILL GO RED
FLAG WARNING THOSE AREAS. ENOUGH RETURN MOISTURE SHOULD BE IN
PLACE BY MONDAY THAT THIS WILL NO LONGER BE A CONCERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  88  73  87  72 /   5   5  25  15
FORT LAUDERDALE  88  75  86  74 /  10  10  30  20
MIAMI            88  75  87  75 /  10  10  35  25
NAPLES           89  73  87  72 /   5  10  35  25

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING GLADES...HENDRY...WESTERN PALM BEACH...WESTERN
     BROWARD...AND EASTERN COLLIER COUNTIES FOR THIS AFTERNOON.
AM...NONE.
GM...NONE.
&&

30
Hazardous weather outlook, May 20, 10:22 PM EDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1022 PM EDT SAT MAY 20 2006

FLZ063-066>075-211000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1021 PM EDT SAT MAY 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

BAXTER

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.